MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER COOLTIP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER COOLTIP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number CTRF-220
Medical Device Problem Codes Break (1069); Overheating of Device (1437); Smoking (1585); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 09/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during procedure, after the physician place the cluster electrode in the patient body and once the machine was switched on, the machine started to heat up suddenly and there were burning smoke sensation occurred.The procedure was stopped and did not proceed with ablating.Whole set of machines and cluster electrode were return back to the office.
 
Event or Problem Description
According to the reporter, during procedure, after the physician place the cluster electrode in the patient body and once the machine was switched on, the machine started to heat up suddenly and there were burning smoke sensation occurred.The procedure was stopped and did not proceed ablating using radio frequency ablation.Surgeon switched to emprint antenna to complete the procedure with no post-procedural adverse event happened to the patient.Whole set of machines and cluster electrode were return back to the office.Service engineer at the facility found out the problem that caused the smoke from the unit was a faulty system main circuit board.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
COOLTIP
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key9145582
Report Number1717344-2019-01243
Device Sequence Number16819531
Product Code GEI
UDI-Device Identifier10884524002781
UDI-Public10884524002781
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K973297
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCTRF-220
Device Catalogue NumberCTRF-220
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/03/2019
Supplement Date Received by Manufacturer10/09/2019
Initial Report FDA Received Date10/02/2019
Supplement Report FDA Received Date10/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR